Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 28, NWS Memphis, TN

April 13, 2014Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 13, 2014, 8:40 PM CDT for Monroe County, Mississippi. It took effect at Apr 14, 2014, 6:28 PM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Apr 13, 2014, 8:40 PM CDT (01:40 UTC)
In effect from
Apr 14, 2014, 6:28 PM CDT
Expired
Apr 16, 2014, 8:50 AM CDT
In force
38 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 24 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6).

Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WGUS44 KMEG 140140
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
840 PM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
BUTTAHATCHIE RIVER...TOMBIGBEE RIVER...TOMBIGBEE RIVER .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED MONDAY MORNING OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-150140-
/O.NEW.KMEG.FL.W.0027.140415T1042Z-140416T1536Z/
/BGBM6.1.ER.140415T1042Z.140415T1800Z.140416T0936Z.NO/
840 PM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER  AT BIGBEE
* FROM TUESDAY APRIL 15 UNTIL WEDNESDAY APRIL 16.
* AT 07 PM SUNDAY THE STAGE WAS...5.2 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 14.8 FEET TUESDAY APRIL 15.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY APRIL 15 AND CONTINUE
  TO RISE TO NEAR 14.8 FEET BY TUESDAY APRIL 15. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY APRIL 16.
AT 14.0 FEET,  FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING.  

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-150140-
/O.NEW.KMEG.FL.W.0028.140414T2328Z-140416T1350Z/
/AMYM6.1.ER.140414T2328Z.140415T1200Z.140416T0750Z.NO/
840 PM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM MONDAY APRIL 14 UNTIL WEDNESDAY APRIL 16.
* AT 08 PM SUNDAY THE STAGE WAS...11.6 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 22.9 FEET TUESDAY APRIL 15.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY APRIL 14 AND CONTINUE 
  TO RISE TO NEAR 22.9 FEET BY TUESDAY APRIL 15. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY APRIL 16.
AT 23.0 FEET, MOST LOW LAND AND FARM LAND NEAR THE RIVER IS FLOODED. 
EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER GROUND.  

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

MSC087-095-150140-
/O.NEW.KMEG.FL.W.0029.140416T0000Z-140418T0900Z/
/ABDM6.1.ER.140416T0000Z.140416T1200Z.140418T0300Z.NO/
840 PM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM TUESDAY APRIL 15 UNTIL THURSDAY APRIL 17.
* AT 07 PM SUNDAY THE STAGE WAS...9.3 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 13.4 FEET WEDNESDAY APRIL 16.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY APRIL 15 AND CONTINUE
  TO RISE TO NEAR 13.4 FEET BY WEDNESDAY APRIL 16. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THURSDAY APRIL 17.
AT 13.0 FEET,  LOW LAND NEAR THE RIVER IS FLOODED.  

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$
4 follow-up statements
573 
WGUS84 KMEG 141435
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
935 AM CDT MON APR 14 2014

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...TOMBIGBEE 
RIVER...TOMBIGBEE RIVER .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED [...] OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-151435-
/O.EXT.KMEG.FL.W.0027.140415T1330Z-140416T0336Z/
/BGBM6.1.ER.140415T1330Z.140415T1800Z.140415T2136Z.NO/
935 AM CDT MON APR 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER  AT BIGBEE
* FROM TUESDAY APRIL 15 UNTIL TUESDAY APRIL 15.
* AT 8 AM MONDAY THE STAGE WAS 5.6 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 14.3 FEET TUESDAY APRIL 15.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY APRIL 15 AND 
  CONTINUE TO RISE TO NEAR 14.3 FEET BY TUESDAY.THE RIVER WILL 
  FALL BELOW FLOOD STAGE LATER TUESDAY APRIL 15.
* AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-151435-
/O.EXT.KMEG.FL.W.0028.140415T0430Z-140416T0351Z/
/AMYM6.1.ER.140415T0430Z.140415T1200Z.140415T2151Z.NO/
935 AM CDT MON APR 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM MONDAY APRIL 14 UNTIL TUESDAY APRIL 15.
* AT 9 AM MONDAY THE STAGE WAS 11.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 21.8 FEET TUESDAY APRIL 15.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TONIGHT. 
  WILL LIKELY RISE TO NEAR 21.8 FEET BY TUESDAY APRIL 15.
  THE RIVER WILL FALL BELOW FLOOD STAGE LATER TUESDAY APRIL 15.
* AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

MSC087-095-151435-
/O.EXT.KMEG.FL.W.0029.140416T0300Z-140418T0600Z/
/ABDM6.1.ER.140416T0300Z.140416T0600Z.140418T0000Z.NO/
935 AM CDT MON APR 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM TUESDAY APRIL 15 UNTIL THURSDAY APRIL 17.
* AT 8 AM MONDAY THE STAGE WAS 9.3 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 13.1 FEET WEDNESDAY APRIL 16.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY APRIL 15 AND CONTINUE
  TO RISE TO NEAR 13.1 FEET BY WEDNESDAY APRIL 16.THE RIVER WILL FALL
  BELOW FLOOD STAGE BY THURSDAY APRIL 17.
* AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$
348 
WGUS84 KMEG 141535
FLSMEG
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1035 AM CDT MON APR 14 2014

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER AND 
TOMBIGBEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-151535-
/O.CON.KMEG.FL.W.0027.140415T1330Z-140416T0336Z/
/BGBM6.1.ER.140415T1330Z.140415T1800Z.140415T2136Z.NO/
1035 AM CDT MON APR 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER  AT BIGBEE
* FROM TUESDAY APRIL 15 UNTIL LATER TODAY.
* AT 9 AM MONDAY THE STAGE WAS 6.3 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 14.3 FEET TUESDAY APRIL 15.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY MID MORNING TUESDAY
  AND CONTINUE TO RISE TO NEAR 14.3 FEET. THE RIVER IS EXPECTED
  TO FALL QUICKLY BELOW FLOOD STAGE BY LATER TUESDAY.
* AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-151534-
/O.CON.KMEG.FL.W.0028.140415T0430Z-140416T0351Z/
/AMYM6.1.ER.140415T0430Z.140415T1200Z.140415T2151Z.NO/
1035 AM CDT MON APR 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM MONDAY APRIL 14 UNTIL TUESDAY APRIL 15.
* AT 10 AM MONDAY THE STAGE WAS 12.2 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 21.8 FEET TUESDAY APRIL 15.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TODAY APRIL 14 AND CONTINUE 
  TO RISE TO NEAR 21.8 FEET BY TUESDAY APRIL 15.THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATER TUESDAY APRIL 15.
* AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

MSC087-095-151534-
/O.CON.KMEG.FL.W.0029.140416T0300Z-140418T0600Z/
/ABDM6.1.ER.140416T0300Z.140416T0600Z.140418T0000Z.NO/
1035 AM CDT MON APR 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM TUESDAY APRIL 15 UNTIL THURSDAY APRIL 17.
* AT 8 AM MONDAY THE STAGE WAS 9.3 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 13.1 FEET WEDNESDAY APRIL 16.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY APRIL 15 AND CONTINUE
  TO RISE TO NEAR 13.1 FEET BY WEDNESDAY APRIL 16. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY THURSDAY APRIL 17.
* AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$
945 
WGUS84 KMEG 150151
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT MON APR 14 2014

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER...TOMBIGBEE 
RIVER...TOMBIGBEE RIVER .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TUESDAY MORNING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-160151-
/O.CON.KMEG.FL.W.0027.140415T1330Z-140416T0336Z/
/BGBM6.1.ER.140415T1330Z.140415T1800Z.140415T2136Z.NO/
851 PM CDT MON APR 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER  AT BIGBEE
* FROM TUESDAY APRIL 15 UNTIL TUESDAY APRIL 15.
* AT 08 PM MONDAY THE STAGE WAS 8.8 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 14.3 FEET TUESDAY APRIL 15.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY APRIL 15 AND CONTINUE
  TO RISE TO NEAR 14.3 FEET BY TUESDAY APRIL 15.THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY APRIL 15.
* AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-160151-
/O.EXT.KMEG.FL.W.0028.140415T0531Z-140416T0351Z/
/AMYM6.1.ER.140415T0531Z.140415T1200Z.140415T2151Z.NO/
851 PM CDT MON APR 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM TUESDAY APRIL 15 UNTIL TUESDAY APRIL 15.
* AT 08 PM MONDAY THE STAGE WAS 14.7 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 21.8 FEET TUESDAY APRIL 15.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY APRIL 15 AND CONTINUE
  TO RISE TO NEAR 21.8 FEET BY TUESDAY APRIL 15.THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY APRIL 15.
* AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

MSC087-095-160151-
/O.CON.KMEG.FL.W.0029.140416T0300Z-140418T0600Z/
/ABDM6.1.ER.140416T0300Z.140416T0600Z.140418T0000Z.NO/
851 PM CDT MON APR 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM TUESDAY APRIL 15 UNTIL THURSDAY APRIL 17.
* AT 08 PM MONDAY THE STAGE WAS 10.6 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 13.1 FEET WEDNESDAY APRIL 16.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY APRIL 15 AND CONTINUE
  TO RISE TO NEAR 13.1 FEET BY WEDNESDAY APRIL 16.THE RIVER WILL FALL
  BELOW FLOOD STAGE BY THURSDAY APRIL 17.
* AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$
919 
WGUS84 KMEG 151712
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1212 PM CDT TUE APR 15 2014

THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER
.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-151742-
/O.CAN.KMEG.FL.W.0027.000000T0000Z-140416T0336Z/
/BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1212 PM CDT TUE APR 15 2014

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER  AT BIGBEE
* AT 11 AM TUESDAY THE STAGE WAS 11.2 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 11.7 FEET TUESDAY APRIL 15.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 11.7 FEET TUESDAY APRIL 15.


&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-151742-
/O.CAN.KMEG.FL.W.0028.000000T0000Z-140416T0351Z/
/AMYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1212 PM CDT TUE APR 15 2014

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER NEAR AMORY
* AT 11 AM TUESDAY THE STAGE WAS 17.8 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 17.9 FEET TUESDAY APRIL 15.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 17.9 FEET TUESDAY APRIL 15.


&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 13, 6:57 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 13, 6:57 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
657 PM CDT SUN APR 13 2014

.UPDATE...

UPDATED FOR THE 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 618 PM CDT SUN APR 13 2014/

UPDATE...
UPDATED FOR WIND ADVISORY CANCELLATION.

DISCUSSION...

GUSTY SOUTH WINDS HAVE TAPERED OFF ALONG AND EAST OF THE
MISSISSIPPI RIVER TO BELOW ADVISORY CRITERIA OVER THE PAST TWO
HOURS. THIS IS LIKELY DUE TO THE INCREASE CONVECTIVE ACTIVITY
TAKING PLACE. WINDS WILL REMAIN IN THE 15 TO 20 MPH SUSTAINED RANGE
WITH OCCASIONAL GUSTS UP TO 30 MPH OVERNIGHT OUTSIDE OF THE
EXPECTED SHOWERS AND STORMS.

JAB

&&

.PREV DISCUSSION... /ISSUED 415 PM CDT SUN APR 13 2014/

DISCUSSION...

A COUPLE OF UPPER LEVEL SHORTWAVES WILL MOVE THROUGH THE MID-SOUTH
THIS EVENING AS A STRONG LOW PRESSURE SYSTEM DEPARTS TO THE
NORTHEAST. AS THE LOW MOVES OFF TO THE NORTHEAST...WINDS WILL
BECOME MORE BACKED AT THE SURFACE AND A STRONG 50 TO 60 KT MID-
LEVEL WESTERLY JET WILL SUPPORT THE CHANCE FOR SOME STRONG TO
SEVERE THUNDERSTORMS THROUGH LATE THIS EVENING...MAINLY ALONG AND WEST
OF THE MISSISSIPPI RIVER. THE PRIMARY HAZARDS WILL BE DAMAGING
WINDS AND LARGE HAIL AS THE PRIMARY MODE IS EXPECTED TO BE A
FORCED LINE OF STORMS...ALTHOUGH A TORNADO CANNOT BE RULED OUT.

.OVERNIGHT TONIGHT AND INTO TOMORROW AFTERNOON...
SUFFICIENT INSTABILITY TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT WILL
BE AVAILABLE OVER A LARGE PART OF THE FORECAST AREA OVERNIGHT AND
INTO TOMORROW AFTERNOON...WITH THE BEST INGREDIENTS FOR SEVERE
WEATHER SPECIFICALLY OVER NORTH MISSISSIPPI DURING LATE MORNING TO
AFTERNOON HOURS ON MONDAY. MODEL GUIDANCE SUGGESTS THAT 1000 TO
NEAR 2000 J/KG OF SBCAPE WILL BE ON HAND...ALONG WITH LI/S -6 TO
-8C...AND 0-6 KM BULK SHEAR AROUND 60KTS. IN ADDITION...MODELS ARE
IN AGREEMENT THAT A DEVELOPING SURFACE LOW WILL TRACK ALONG THE
COLD FRONT AND MOVE TO THE NORTHEAST BY TOMORROW EVENING. ALL OF
THESE PARAMETERS AND THE LOCATION OF LOW WILL SUPPORT A POTENTIAL
FOR DAMAGING WINDS...HAIL...AND PERHAPS A TORNADO. THE LIMITING
FACTOR WILL OBVIOUSLY BE CLOUD COVER TOMORROW IN THE WARM
SECTOR...AND UNIDIRECTIONAL WIND PROFILES. THE COLD FRONT WILL
EXIT THE REGION BY LATE MONDAY NIGHT.

BEHIND THE FRONT...VERY COLD AND DRY AIR WILL FUNNEL INTO THE REGION
BY TUESDAY MORNING. CURRENT THINKING IS THAT TEMPERATURES WILL
DIP INTO THE 30S...BUT THE ATMOSPHERE SHOULD REMAIN MOIST ENOUGH
TO FEND OFF ANY FROST FORMING OVERNIGHT ON TUESDAY. FOG WILL MOST LIKELY
BE WHAT DEVELOPS INSTEAD.

BY TUESDAY...TEMPERATURES WILL STRUGGLE TO CLIMB INTO THE UPPER 50S
DURING THE DAY AS STRONG CAA WILL BE PERSISTENT ALL DAY LONG.
WINDS WILL DIE DOWN AFTER MIDNIGHT AND TEMPERATURES ARE EXPECTED
TO DROP OFF VERY QUICKLY. LOWS WILL BOTTOM OUT IN THE LOWER 30S
AND MANY PLACES WILL DIP INTO THE UPPER 20S. A FREEZE WARNING
WILL MOST LIKELY BE NEEDED FOR WEDNESDAY MORNING.

BY WEDNESDAY HIGH PRESSURE WILL BUILD INTO THE REGION AND
TEMPERATURES WILL FINALLY BEGIN TO MODERATE AND A WARMING TREND
WILL BEGIN.

ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE MID-SOUTH ON
FRIDAY INTO SATURDAY BRINGING RAIN A SLIGHT CHANCE OF
THUNDERSTORMS TO THE MID-SOUTH.

.THIS WEEKEND...
HIGH PRESSURE WILL BRIEFLY BUILD IN ON SATURDAY BEFORE
ANOTHER SYSTEM MOVES IN BY LATE SUNDAY. SLIGHT CHANCES FOR RAIN
WILL BE POSSIBLE. BY MONDAY...TEMPERATURES ARE EXPECTED TO REBOUND
BACK TO SEASONAL TEMPERATURES WITH HIGHS IN THE 70S AND LOWS IN
THE 50S.

AC3

&&

.AVIATION...

00Z TAF CYCLE

CHALLENGING FORECAST FOR THIS TAF PERIOD. SHOWERS AND
THUNDERSTORMS WITHIN WARM CONVEYOR BELT ACROSS ARKANSAS SHOULD
SHIFT EAST THIS EVENING AND IMPACT KJBR BEGINNING EARLY THIS
EVENING AND THEN KMEM AND KMKL OVER THE NEXT COUPLE OF HOURS. VFR
CIGS SHOULD LOWER TO MVFR WITH THIS BAND OF CONVECTION. LATE
TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS SHOULD IMPACT
KTUP WITH MVFR CIG REDUCTIONS. PRECIPITATION SHOULD END LATER
TONIGHT FROM WEST TO EAST WITH ONLY ISOLATED SHOWERS POSSIBLE. IFR
CIGS ARE EXPECTED TO DEVELOP AFTER THE BULK OF THE CONVECTION
ENDS. WINDS SHOULD REMAIN SOUTH OVERNIGHT AND DIMINISH IN
INTENSITY BUT STILL REMAIN ABOVE 10 KTS.

ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP ON MONDAY
AHEAD OF A COLD FRONT MOVING ACROSS THE REGION. TEMPOS HAVE BEEN
INCLUDED TO COVER THE MOST FAVORABLE TIMING FOR CONVECTION AT EACH
TERMINAL. IFR CIGS EARLY SHOULD RECOVER TO MVFR PRIOR TO THE COLD
FRONTAL PASSAGE. SOUTHWEST WINDS SHOULD AVERAGE BETWEEN 10-12 KTS.
BEHIND THE COLD FRONT WINDS SHOULD BECOME STRONG AND GUSTY FROM
THE NORTHWEST WITH A LOWERING BACK TO LOW END MVFR CIGS. SOME IFR
CIGS WILL BE POSSIBLE BUT CONFIDENCE TOO LOW TO INCLUDE IN TAF AT
THIS TIME. POST FRONTAL SHOWERS SHOULD ALSO CONTINUE BEHIND THE
FRONT THROUGH THE AFTERNOON HOURS.

JLH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 13, 4:30 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
430 PM CDT SUN APR 13 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-142330-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
430 PM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE INTO EASTERN
ARKANSAS AND THE MISSOURI BOOTHEEL TONIGHT. THE FOCUS FOR SEVERE
STORMS SHOULD SHIFT PRIMARILY INTO NORTH MISSISSIPPI AFTER
MIDNIGHT. DAMAGING WIND AND HAIL WILL BE THE PREDOMINANT SEVERE
WEATHER THREATS WITH LOCALIZED HEAVY RAINFALL ALSO POSSIBLE.

IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR STRONG WINDS
ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND EXTREME
NORTHWEST MISSISSIPPI THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THE DAY ON MONDAY OVER
NORTH MISSISSIPPI. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE
HAIL. A SECONDARY THREAT OF A TORNADO CANNOT BE RULED OUT.

TEMPERATURES WILL TURN COLDER TUESDAY AND WEDNESDAY. MORNING LOWS
WILL DIP INTO THE LOWER 30S ON TUESDAY AND INTO THE UPPER 20S ON
WEDNESDAY. A FROST ADVISORY MAY BE NEEDED TUESDAY MORNING AND A
FREEZE WARNING MAY BE NEEDED ON WEDNESDAY MORNING FOR PORTIONS OF
THE MIDSOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY NIGHT INTO MONDAY.

AC3

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:40 PM CDTRiver Flood WarningMEGMonroe62 hr
Apr 13, 8:40 PM CDTRiver Flood WarningMEGLowndes, Monroe5 days
Apr 14, 1:04 AM CDTSevere Thunderstorm WarningMEGCoahoma, Tunica41 min
Apr 14, 1:30 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica30 min
Apr 14, 1:47 AM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tate28 min
Apr 14, 1:52 AM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate53 min
Apr 14, 3:21 AM CDTFrost AdvisoryMEGBenton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 6 more19 hr
Apr 14, 3:21 AM CDTWind AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more13 hr

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.